Regular ArticleOn Free Products of Semigroups and a New Proof of Isbell's Zigzag Theorem☆
Review articleOpen access
Abstract:

AbstractJ. R. Isbell proved his famous zigzag theorem for semigroups using essentially topological methods in [Epimorphisms and dominions, in “Proceedings of the Conference on Categorical Algebra, La Jolla, 1965,” pp. 232–246]. Since then a number of authors have proved this result using a variety of different techniques. We present in this paper a description of the free product of a special amalgam of monoids using the “homological” techniques introduced by the author in [Proc. London Math. Soc. (3)52 (1986), 119–141] and from this derive a short proof of the zigzag theorem. This is the first proof which makes direct use of the amalgamated free product.

Request full text

References (0)

Cited By (0)

No reference data.
No citation data.
Advertisement
Join Copernicus Academic and get access to over 12 million papers authored by 7+ million academics.
Join for free!